drug eruption

(redirected from medicinal eruption)

eruption

 [e-rup´shun]
1. the act of breaking out, appearing, or becoming visible, as eruption of the teeth.
2. visible efflorescent lesions of the skin due to disease, with redness, prominence, or both; a rash. adj., adj erup´tive.
creeping eruption
1. a peculiar eruption that appears to migrate, due to burrowing beneath the skin by certain larvae; it has the appearance of subcutaneous tunnels that are red and vesicular at the advancing end and dry and encrusted at older portions.
drug eruption an adverse cutaneous reaction produced by ingestion, parenteral use, or local application of a drug, which may produce various morphologic patterns and types of lesions; called also dermatitis medicamentosa.
Kaposi's varicelliform eruption a generalized and serious vesiculopustular eruption of viral origin, superimposed on preexisting atopic dermatitis; it may be due to the herpes simplex virus (eczema herpeticum) or vaccinia (eczema vaccinatum).
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.

drug e·rup·tion

any eruption caused by the ingestion, injection, or inhalation of a drug, most often the result of allergic sensitization; reactions to drugs applied to the cutaneous surface are not generally designated as drug eruption, but as contact-type dermatitis.
Farlex Partner Medical Dictionary © Farlex 2012

drug e·rup·tion

(drŭg ē-rŭp'shŭn)
Any eruption caused by the ingestion, injection, or inhalation of a drug, most often the result of allergic sensitization; reactions to drugs applied to the cutaneous surface are not generally designated as drug eruptions, but as contact-type dermatitis.
Synonym(s): dermatitis medicamentosa, dermatosis medicamentosa, drug rash.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012
Enlarge picture
DRUG ERUPTION

drug eruption

Dermatitis produced in some patients by application or ingestion of drugs. Drug rashes usually appear on the trunk (chest and back). See: illustration
See also: eruption
Medical Dictionary, © 2009 Farlex and Partners

drug e·rup·tion

(drŭg ē-rŭp'shŭn)
Dermatologic reaction caused by ingestion, injection, or inhalation of a drug, most often the result of allergic sensitization.
Medical Dictionary for the Dental Professions © Farlex 2012